nervous as heck

By memma Latest Reply 2015-02-27 06:41:37 -0600
Started 2015-02-26 05:25:21 -0600

I am getting an steroid injection on my lumbar spine tomorrow for the first time. I'm so nervous and worried.I see my number spiking up a little now from stressing but was wondering if the procedure itself would have any affect on my level or on my mood

2 replies

RosalieM 2015-02-27 06:41:37 -0600 Report

Hi mmema
The steroid will spike your blood sugar some. I have had it done too. I don't think you need to be so fearful of that temporary spike though, It will go down again in time. Your blood sugar will not stay high long enough to harm you.
If you were tasking the steroids long term, that would be more of a problem. What is your back problem like? Your fear of the shot will raise your blood sugar too.

jayabee52 2015-02-26 11:36:02 -0600 Report

Howdy Memma
Don't know about the mood, but generally speaking steroids do affect one's BG levels.

My late wife "Jem" needed steroid injections or prednisone pills to combat her lupis flares when they occurred. Sometimes her BG would go to 600 mg/dl and we'd end up in the ER to bring her BG levels down. Sometimes she only went up to 300 mg/dl and her endo had a couple of sliding scales tor a couple of insulins Rx'd for her. She couldn't use any of the biologics for her Lupis as she was allergic to them, so her only option was the steroids when she flared with the Lupis.

I pray that you are not affected as drastically by the steroids as Jem was.


Next Discussion: Good numbers »